Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 75, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 11, 2016, 3:39 PM CDT for East Baton Rouge Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2016, 3:39 PM CDT (20:39 UTC)
- Expired
- Sep 11, 2016, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County East Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680
WGUS54 KLIX 112039
FFWLIX
LAC033-112345-
/O.NEW.KLIX.FF.W.0075.160911T2039Z-160911T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 PM CDT SUN SEP 11 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 645 PM CDT
* AT 338 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS SOUTH BATON ROUGE. RADAR ESTIMATES THAT UP TO
TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BATON ROUGE...OAK HILLS PLACE...INNISWOLD...GARDERE...
OLD JEFFERSON...WESTMINSTER...VILLAGE ST. GEORGE AND SHENANDOAH.
LAT...LON 3035 9124 3044 9115 3041 9104 3035 9094
3034 9099 3033 9101 3032 9107 3032 9110
3031 9111 3032 9114 3034 9115 3034 9121
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:07 PM CDT, 32 minutes earlier.
Area forecast discussion, Sep 11, 3:07 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
307 PM CDT SUN SEP 11 2016
.SHORT TERM...
A weakening frontal boundary draped across southwest Mississippi
and south central Louisiana this afternoon will continue to settle slowly
south into the CWA tonight before becoming stationary across the
area on Monday and then gradually becoming diffuse. This boundary
will continue to serve as a focus for showers and thunderstorms
on Monday along with the sea and lake breezes. A decaying
mid/upper level weakness over the northwest and central Gulf Coast
region will enhance convection coverage over the next couple of
days as well. Temperatures will average near to just slightly
above normal through the early part of the week. 11
.LONG TERM...
Upper level ridging will build across the southeast conus and
Gulf Coast region during the mid week period. This, along with
slightly drier air, will act to suppress convective coverage
somewhat during this period. A short wave trough traversing the
northern sections of the U.S. will push a backdoor cold front
into the southeast and eastern Gulf Coast states during the latter
half of the work week, but this boundary is expected to stay to
the east and northeast of the local forecast area. The upper level
ridging over the southeast conus will be suppressed late in the
week and an upper trough moving out of the western conus will be
traversing the central U.S. during the course of the weekend. As
the upper trough moves east, an associated cold will be pushed
toward the lower Mississippi Valley late in the weekend and early
next week, resulting in increased rain chances once again.
Temperatures will continue to average near normal during this
period. 11
&&
.AVIATION...
VFR conditions will prevail outside convection this afternoon.
Scattered thunderstorms continue to develop across the entire area.
Will keep VCTS wording at all terminals through 00z. After that,
convection will diminish fairly quickly. Patchy fog may develop
toward daybreak at KMCB similar to this morning so a TEMPO group
have been added.
Ansorge/Meffer
&&
.MARINE...
A weak frontal boundary appears to be stalling across south
Louisiana. The surface pressure field is fairly weak but lower
pressure along the trough is causing winds to flow south/southeast
over the coastal waters at generally 10 knots or less. High pressure
centered to the north will deepen as it tracks eastward across the
country through mid week. This will result in increasing easterly
flow over the coastal waters. Nearshore winds should be around 10
knots but offshore waters will see speeds closer to 15 knots which
will bring seas into the 2 to 4 foot range. The pressure gradient
will relax the latter half of this week as the ridge slides east
into the western Atlantic. Winds and seas will follow suit and
decrease.
Meffer
&&
.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 91 72 90 / 30 50 20 40
BTR 72 91 73 90 / 30 50 20 40
ASD 73 90 74 90 / 30 50 20 50
MSY 77 90 76 90 / 20 50 20 50
GPT 76 90 76 90 / 20 50 20 50
PQL 74 90 74 90 / 20 50 20 50
&&
.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Sep 11, 11:20 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT SUN SEP 11 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-120430- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1120 AM CDT SUN SEP 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER THIS MORNING AND AFTERNOON. THESE THUNDERSTORMS SHOULD PERSIST INTO THE EVENING BEFORE DISSIPATING. A FEW OF THESE THUNDERSTORMS COULD TURN STRONG AND PRODUCE FREQUENT LIGHTNING STRIKES...STRONG GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS COULD BECOME STRONG AND PRODUCE FREQUENT LIGHTNING... STRONG GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 11, 2:56 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 256 PM CDT SUN SEP 11 2016 LAZ048-112045- EAST BATON ROUGE LA- 256 PM CDT SUN SEP 11 2016 ...SPECIAL WEATHER STATEMENT... AT 256 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BATON ROUGE. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BATON ROUGE...PORT ALLEN...OAK HILLS PLACE...MERRYDALE...INNISWOLD... WESTMINSTER...BROWNFIELDS...VILLAGE ST. GEORGE... GARDERE AND BATON ROUGE AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3056 9120 3052 9101 3035 9106 3038 9120 TIME...MOT...LOC 1956Z 193DEG 1KT 3044 9115
Special weather statement, Sep 11, 2:58 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT SUN SEP 11 2016
LAZ061-062-112045-
UPPER JEFFERSON LA-ORLEANS LA-
258 PM CDT SUN SEP 11 2016
...SPECIAL WEATHER STATEMENT...
AT 258 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM METAIRIE TO MARRERO. MOVEMENT WAS NORTH AT 15
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...HARVEY...MARRERO...AVONDALE...METAIRIE...JEFFERSON...
GRETNA...HARAHAN...WESTWEGO...ELMWOOD...RIVER RIDGE...WAGGAMAN...
ESTELLE...WOODMERE...BRIDGE CITY AND NEW ORLEANS ARMSTRONG AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2993 9027 3000 9028 3005 9027 3002 9018
3002 9012 3003 9011 3003 9008 3002 9004
2978 9008
TIME...MOT...LOC 1958Z 178DEG 11KT 3001 9018 2988 9010Special weather statement, Sep 11, 3:00 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT SUN SEP 11 2016
LAZ035-MSZ068-069-112045-
WEST FELICIANA LA-AMITE MS-WILKINSON MS-
300 PM CDT SUN SEP 11 2016
...SPECIAL WEATHER STATEMENT...
AT 300 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM GLOSTER TO 6 MILES NORTH OF WAKEFIELD. THESE
STORMS WERE NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CENTREVILLE...WOODVILLE...GLOSTER AND CROSBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3118 9086 3088 9140 3103 9157 3135 9102
3134 9099 3135 9098 3135 9095
TIME...MOT...LOC 2000Z 136DEG 2KT 3120 9100 3098 9139The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:56 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 49 min |
| Sep 11, 2:58 PM CDT | Special Weather Statement | LIX | Saint Charles | 47 min |
| Sep 11, 3:59 PM CDT | Special Weather Statement | LIX | Saint Helena | 61 min |
| Sep 11, 4:13 PM CDT | Special Weather Statement | LIX | West Baton Rouge | 47 min |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.